Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 17, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Feb 19, 2005, 9:23 AM MST for Gila County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2005, 9:23 AM MST (16:23 UTC)
- Expired
- Feb 19, 2005, 3:30 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 4.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 191633
FFWFGZ
AZC007-192230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
923 AM MST SAT FEB 19 2005
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
* UNTIL 330 PM MST
* AT 918 AM MST...STREAM GAGES WITHIN THE WARNING AREA INDICATED
RAPID RISES. ADDITIONAL RISES ARE EXPECTED AS RUNOFF FROM RAINS
OVER THE PAST 12 HOURS WILL CAUSE FLASH FLOODING ALONG TONTO CREEK
AND STREAMS FLOWING INTO TONTO CREEK.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TONTO VILLAGE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES
CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.
LAT...LON 3398 11142 3389 11124 3394 11094 3424 11088
3438 11110 3417 11135
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Feb 19, 2:45 AM MST, 6 hours 38 minutes earlier.
Area forecast discussion, Feb 19, 2:45 AM MST, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF 245 AM MST SAT FEB 19 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL BRING PERIODS OF RAIN AND SNOW TO ARIZONA THROUGH THE WEEKEND AND INTO NEXT WEEK. SNOW LEVELS WILL LOWER TO NEAR 6000 FEET TODAY WITH ACCUMULATING SNOW EXPECTED OVER THE HIGHER TERRAIN. && .DISCUSSION...A BROAD TROUGH REMAINED ACROSS THE SOUTHWEST UNITED STATES AND EASTERN PACIFIC THIS MORNING. AS A RESULT...A FETCH OF MOISTURE CONTINUED TO MOVE ACROSS ARIZONA FROM THE PACIFIC. FAST MOVING SHORT-WAVE DISTURBANCES IN THIS GENERAL FLOW WILL CONTINUE TO CAUSE PERIODIC ENHANCEMENTS OF PRECIPITATION. ONE SUCH DISTURBANCE WAS MOVING INTO CENTRAL ARIZONA THIS MORNING AND PROMISES TO BRING WIDESPREAD RAIN AND SNOW TO THE AREA UNTIL AROUND NOON. THE SNOW LEVEL WILL LOWER TO NEAR 6000 FEET BY AROUND NOON. EVEN AFTER THE CURRENT DISTURBANCE PASSES EXPECT IT TO REMAIN SHOWERY AS THE AIR MASS WILL REMAIN VERY MOIST AND UNSTABLE. YET ANOTHER DISTURBANCE WILL MOVE ACROSS CENTRAL ARIZONA OVERNIGHT BRINGING ANOTHER ROUND OF ENHANCED RAIN AND SNOW SHOWER ACTIVITY. THE SNOW LEVEL OVERNIGHT WILL REMAIN AROUND 6000 FEET. FOR THE DAY SUNDAY...EXPECT SOME SHOWER ACTIVITY BUT A STRENGTHENING LOW OFF THE COAST OF CALIFORNIA WILL HELP TO BUILD A SHORT-WAVE RIDGE ACROSS ARIZONA. THIS WILL STABILIZE THE AIR MASS AND HELP LIMIT SHOWER ACTIVITY. THE RIDGE WILL BE SHORT-LIVED AS THE LOW OFF THE CALIFORNIA COAST APPROACHES ARIZONA MONDAY NIGHT OR TUESDAY. THE SNOW LEVEL IS EXPECTED TO BE IN THE 6000 TO 6500 FOOT RANGE WITH SIGNIFICANT SNOW ACCUMULATION A POSSIBILITY OVER THE HIGHER TERRAIN OF NORTHERN ARIZONA ON TUESDAY. WIDESPREAD RAIN WILL BE POSSIBLE OVER AREAS SOUTH OF THE MOGOLLON RIM. MCCOLLUM && .FGZ WATCHES/WARNINGS/ADVISORIES...FFA UNTIL SATURDAY EVENING FOR ARIZONA ZONES 006/007/008/018/037/038. SNOW ADVISORY UNTIL NOON MST SATURDAY FOR ARIZONA ZONES 004/006/007/015/016. &&
Hazardous weather outlook, Feb 19, 7:00 AM MST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST SAT FEB 19 2005 AZZ004>018-037>040-201400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST SAT FEB 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY LOW PRESSURE WILL CONTINUE TO BRING SIGNIFICANT PRECIPITATION TO NORTHERN ARIZONA TODAY AND A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR PORTIONS OF THE AREA THROUGH THIS EVENING. SEE PHXFFAFGZ FOR DETAILS. SNOW LEVELS WILL FALL TO AROUND 6000 FEET BY MIDDAY. MODERATE SNOWFALL ACCUMULATIONS ARE LIKELY AT THE HIGHER ELEVATIONS AND A SNOW ADVISORY IS IN EFFECT UNTIL NOON. SEE PHXWSWFGZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOOKS LIKE THE NEXT THREAT FOR SIGNIFICANT HIGHER ELEVATION SNOW AND LOW ELEVATION RAIN WILL COME MONDAY NIGHT AND TUESDAY WITH A ANOTHER STRONG PACIFIC STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 11:20 PM MST | Flash Flood Warning | FGZ | Yavapai | 5 hr |
| Feb 19, 4:05 AM MST | Flash Flood Warning | FGZ | Yavapai | 6 hr |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.